Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 84, NWS Tallahassee, FL

June 2, 2008Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2008, 2:57 PM EDT for Lafayette County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2008, 2:57 PM EDT (18:57 UTC)
Expired
Jun 2, 2008, 3:37 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Lafayette County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 021858
SVRTAE
FLC067-021945-
/O.NEW.KTAE.SV.W.0084.080602T1857Z-080602T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAFAYETTE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF MAYO...

* UNTIL 345 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAYO...AND MOVING SOUTH AT 16 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDWAY BY 305 PM EDT...
  7 MILES WEST OF HATCH BEND BY 345 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2996 8322 3016 8325 3015 8322 3012 8320
      3012 8310 3002 8299 3002 8297 2984 8289
      2984 8316
TIME...MOT...LOC 1857Z 343DEG 14KT 3002 8309

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 021937
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT MON JUN 2 2008

FLC067-021945-
/O.CAN.KTAE.SV.W.0084.000000T0000Z-080602T1945Z/
LAFAYETTE FL-
335 PM EDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. ALTHOUGH THE WARNING IS CANCELLED ADDITIONAL
THUNDERSTORMS ARE DEVELOPING ACROSS LAFAYETTE COUNTY CAPABLE
OF VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2996 8322 3016 8325 3015 8322 3012 8320
      3012 8310 3002 8299 3002 8297 2984 8289
      2984 8316
TIME...MOT...LOC 1935Z 343DEG 14KT 2988 8304

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:33 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 2, 9:33 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EDT MON JUN 2 2008

.DISCUSSION...13Z REGIONAL SURFACE ANALYSIS INDICATES A BROAD AREA
OF HIGH PRESSURE EXTENDING FROM THE NRN GOMEX INTO THE SRN GREAT
LAKES. A PRESSURE TROUGH WITH A FRONTAL BOUNDARY AT ITS AXIS IS
EXITING THE MID-ATLANTIC STATES. THE BOUNDARY NOW EXTENDS FROM THE
SC/GA BORDER INTO THE OZARKS IN MISSOURI. LOCALLY...SKIES ARE
MOSTLY CLEAR WITH LIGHT WINDS OUT OF THE NW THIS MORNING ACROSS
THE TRI-STATE AREA.

AT THE MID-LEVELS...H5 ANALYSIS INDICATES A BROAD RIDGE CENTERED
OVER TEXAS AND EXTENDING INTO THE ERN GOMEX. THE AXIS OF A TROUGH
IS EXITING THE MID-ATLANTIC STATES. CLOSER TO HOME...THE TRI-STATE
AREA IS ON THE ERN PERIPHERY OF THE RIDGE AND SWRN EDGE OF THE
TROUGH.

THE MORNING TLH SOUNDING WAS LAUNCHED INTO A SWATH OF
MID-LEVEL MOISTURE WHICH WV SAT IMAGERY INDICATES IS GIVING WAY
TO DRIER AIR IN SRN GA AND AL. THUS...THE SOUNDING MAY NOT BE AS
INDICATIVE OF CONDITIONS THIS AFTERNOON AS DRY AIR CROSSES THE
TRI-STATE AREA. TAKING THAT INTO CONSIDERATION...THE MODIFIED
MORNING SOUNDING INDICATES CAPE OF 3600 J/KG WITH AN LI OF -7.
LOOKING UPSTREAM...THE BMX SOUNDING ALSO INDICATES AN UNSTABLE
PROFILE THIS MORNING.

THIS AFTERNOON...THE BOUNDARY TO THE NORTH WILL SHIFT EWD FROM
THE OZARKS INTO THE TN VALLEY AND INTO SC. IT IS LIKELY THAT IT
WILL INDUCE CONVECTION INTO CENTRAL GA AND AL. WITH DIURNAL
HEATING INTO THE LOW 90S THIS AFTERNOON...AND A TYPE 8 SEA
BREEZE REGIME (NW FLOW AT 10 KTS)...SCATTERED SEA BREEZE
CONVECTION IS POSSIBLE. AS THE SEA BREEZE FRONT DEVELOPS AND
CONVECTION TO THE NORTH PROGRESSES SWD...WOULD EXPECT COLLISION OF
OUTFLOW BOUNDARIES TO SERVE AS A FORCING MECHANISM FOR
THUNDERSTORMS ACROSS THE TRI-STATE AREA INTO THE EARLY EVENING.
WITH STRONG INSTABILITY AND WEAK SHEAR IN PLACE THIS
AFTERNOON...THE POSSIBILITY OF A FEW PULSE SEVERE STORMS CANNOT BE
RULED OUT.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR ALL THE TERMINALS INTO
THE EARLY AFTERNOON. A SERIES OF TEMPO GROUPS IS IN THE FCST FOR
ALL THE TERMINALS AS SEA BREEZE ACTIVITY AND A FRONTAL BOUNDARY TO
THE NORTH OF THE TRI-STATE WILL SERVE TO DEVELOP SCTD CONVECTION
THIS AFTERNOON. MVFR FOG IS POSSIBLE OVERNIGHT AT ALL TAF SITES AS
LOCATIONS WHICH SEE TSRA THIS AFTERNOON AND EVENING WILL SEE
INCREASED SFC MOISTURE FAVORABLE FOR DECREASING CIGS AND VSBYS
OVERNIGHT.

&&

.MARINE...WITH A RIDGE OVER THE GOMEX AND A BROAD PRESSURE
GRADIENT...WINDS AND SEAS WILL REMAIN LOW OVER THE COASTAL WATERS
THROUGH THURSDAY. THE MAJORITY OF CONVECTION WILL REMAIN OVER
LAND...ALTHOUGH THERE IS A CHANCE FOR AN ISOLATED SHOWER FOR THE
MARINE ZONES THIS AFTERNOON.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...LANIER
PUBLIC/MARINE...WOODRUM
Hazardous weather outlook, Jun 2, 4:38 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 AM EDT MON JUN 2 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-030845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
438 AM EDT MON JUN 2 2008 /338 AM CDT MON JUN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...ESPECIALLY IN THE AFTERNOON. WHILE CONDITIONS DO NOT
APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER...A FEW STORMS
COULD BRIEFLY APPROACH SEVERE LEVELS. EVEN IF THE STORMS ARE NOT
SEVERE...FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS
NEAR 30 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT
ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 2, 2:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT MON JUN 2 2008

FLZ029-021915-
LAFAYETTE-
249 PM EDT MON JUN 2 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN
LAFAYETTE COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 315 PM EDT

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LURAVILLE...OR 6 MILES
NORTHEAST OF MAYO...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.